It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dizziness / Vertigo Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-21-2012, 08:53 AM   #1
Newbie
(male)
 
Join Date: Jun 2012
Location: san diego ca usa
Posts: 4
gj123 HB User
need help or advice

I am 68 male very healthy, but diagnosed with vestibular disorder 10 months ago. had an MRI, every blood test known to man and still suffer unsteadiness, fatigue and double vision while driving been to neurologist twice, opthalomologist and internist all to no avail. I do 3hours of therapy per day staring at dot while rowing, tossing ball, walking while focusing on distant object. I also take very small doses of ativan. Still no improvement anu ideas??? besides suicide?

Last edited by gj123; 06-21-2012 at 08:56 AM.

 
Old 06-21-2012, 02:29 PM   #2
Junior Member
(female)
 
Join Date: Dec 2010
Location: White Rock, BC, Canada
Posts: 43
lfanner HB Userlfanner HB Userlfanner HB Userlfanner HB User
Re: need help or advice

Do bright lights, grocery stores, driving bother you. Have you ever heard of the term "vertivcle heterophoria?" Please look into this. Many doctors go straight for the ear when balance issues are involved, however your eyes coould be the cause. If you have any questions, just let me know

 
The Following User Says Thank You to lfanner For This Useful Post:
gj123 (06-22-2012)
Sponsors Lightbulb
   
Old 06-21-2012, 02:41 PM   #3
Junior Member
(male)
 
Join Date: Sep 2011
Location: United States
Posts: 45
mszach HB User
Re: need help or advice

Unfortunately I can't offer many suggestions but I can definitely relate to the driving issue. I try to keep my distractions minimal, always have music or talk radio on but keep the volume very low, seems to help a little. Do you think the ativan is helping at all? I've been on klonopin for years and taking a small dose while I'm driving if my symptoms are severe helps quell the symptoms a bit. I think klonopin is similar to ativan in terms of dosage, I only take .25 mg when driving, not enough to impair but enough to take the edge off. Obviously everyone is different and you'd want to talk to your doctor before doing this. I also find that driving slower helps, pisses other drivers off but oh well! Obviously if I am in a bad way I will pull over or simply not drive.

That being said, have you found anything that works for you while driving, do you get lightheaded or more of a spinning sensation?

 
The Following User Says Thank You to mszach For This Useful Post:
gj123 (06-22-2012)
Old 06-22-2012, 08:45 AM   #4
Newbie
(male)
 
Join Date: Jun 2012
Location: san diego ca usa
Posts: 4
gj123 HB User
Re: need help or advice

no help from ativan no help frm therapy I am at the end of my rope

 
Old 06-27-2012, 05:47 AM   #5
Junior Member
(female)
 
Join Date: Mar 2011
Location: Scotland
Posts: 41
wellyoulookfine HB Userwellyoulookfine HB User
Re: need help or advice

Hey GJ - i looked up vertical heterophoria and have found that it seems to be the specific name for what i have been describing as visual vertigo after years of research.

I struggle with driving, supermarkets, patterns, screens, feelings of imbalance, fatigue, inco-ordination, heavy and starey eyes (like a zombie), feelings of wanting to close my eyes when driving or concentrating.

I had to leave my job, cut down on driving, suffer from anxiety (especially anticipatory anxiety when i know i am going out somewhere). However, i am dealing with the anxiety side of things and now feel positive that i can improve.

I would suggest in the midst of what you are going through that you ask your doctor for help with what you are feeling ie hopelessness/anxiety/depression first and foremost. That may sound counterintuitive but everyone on this forum will tell you that anxiety and/or depression make these symptoms even worse. Good luck and dont lose hope.

Last edited by Administrator; 05-21-2013 at 10:04 AM.

 
The Following User Says Thank You to wellyoulookfine For This Useful Post:
gj123 (07-02-2012)
Old 06-27-2012, 08:09 AM   #6
Junior Member
(female)
 
Join Date: Dec 2010
Location: White Rock, BC, Canada
Posts: 43
lfanner HB Userlfanner HB Userlfanner HB Userlfanner HB User
Re: need help or advice

It is called verticle heterophoria

 
Old 06-27-2012, 08:58 AM   #7
Newbie
(male)
 
Join Date: Jun 2012
Location: san diego ca usa
Posts: 4
gj123 HB User
Re: need help or advice

Thank you for your concern and help. Doctors have been no help so far

 
Old 06-27-2012, 09:09 AM   #8
Junior Member
(female)
 
Join Date: Dec 2010
Location: White Rock, BC, Canada
Posts: 43
lfanner HB Userlfanner HB Userlfanner HB Userlfanner HB User
Re: need help or advice

I completely understand. I had suffered for 6 years with no help from doctors.
I went to every specialist and had every test done. My family doctor finally prescribed me ativan and said I would just have to deal with it. Friends and family couldn't understand. We look healthy from the outside right!
I had trouble in grocery stores, malls, large crowds, boats and driving. Anything with alot of visual stimualtion made the symptoms worse. I coudnt work for two years and hardly left the house.
I only found help because I refused to give up. It has been my eyes tis entire time. They were seeing things at two different levels. I saw a specialist in Fresno California, had a test done and now am earing glasses with special prism lenses. Life has never felt so good!!!!!

 
Old 01-29-2013, 09:18 AM   #9
Newbie
(male)
 
Join Date: Jun 2012
Location: san diego ca usa
Posts: 4
gj123 HB User
Re: need help or advice

Hi, went to a neuro-opthalmologist who sid it is horizontal heterophoria. prescribed some prisn glasses thst got rid of double vision. but I still have unsteadiness and I don't know what else to do.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (39), leeshy215 (18), lfanner (9), warpony2310 (7), fatmommacat (6), wolfcafe (4), AmberWaves91 (3), Kasey443 (3), Lulubells (3), dizzyblonde24 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!